i went to my doctor today because i just can't take it anymore and i asked her about taking Spironolactone for my acne, she seemed confused at first but i explained to her that its been used for acne and it makes the hair on your head thicker (my hair loss is really starting to take its toll on me) and she said she was going to ask my other doctor if that would be something they could give me. but of course he said no. they said its just not "conventionally" used to treat acne and they dont want to give me it. i kind of lost it in the doctors office after that because ive just had enough. i started bawling. i just wanted the damn drug becase the way i see it its spiro or accutane. im sure ive tried everything else.
My doc wants me to take birth control pills. she really really REALLY does. its kind of irritating. but im scared ********, i have an eating disorder and thats really not something i want to do because of the weight gain. i already took ortho tricylin for a couple years and my skin was clearer, but it wasn't like even 90% or anything.
im really frustrated and have no idea what to do now. She said maybe another doctor would prescribe it to me but she couldnt. but i dont want to go through a bunch of doctors and pay all this money just for a "maybe". i go to a gyno on the 20th to get checked for PCOS. i thought that when i got my bloodwork done a few weeks ago that they tested my hormones but she said it was only my thyroid and just a general blood test. so my hormones could be really effed up and i may not even know right now.
if i have PCOS do you think the gyno could prescribe me Spiro? because i read that its used to treat PCOS.
im so worried about losing my hair, its getting really hard to deal with. i would take the damn birth control if it would make my hair stop falling out....
im just feeling really lost right now because theres nothing more i can do really. if i go to an endocrinologist i have to wait till january because we dont have the money right now. and that seems like sort of a waste. its just kind of a waste because im going through highschool....my very last year...and im still having to deal with this crap. this is just very discouraging....
Why don't you try Yasmin birth control? It's supposed to be very good for acne and it is one that does NOT make you gain weight. If fact, a lot of people have written they actually lose a few lbs.
There is some spiro or a spiro like substance in Yasmin, I think maybe that is one reason it works so well for acne.
Why are you losing your hair? Is it because of your eating disorder? I hope you are trying to deal with that issue, I know it can end up causing a lot more serious issues than acne.
Good luck to you.
i feel bad you are going thorough this, doctors can be so insensitive. and i feel they should pretty much prescribe us what we want if there are no serious side effects (which there aren't w/spiro) we are the ones paying them. it is so frustrating that doctors can be so bull headed, i have gone through the same thing with mine. i hope you get treated better at the gyno. and maybe some better solutions, BCPs do help acne for alot of people, and i am all for that, but the problem i have is once you stop taking them, your acne can come back worse. to me its not a good idea to play with hormones like that--but some people take BCP and it clears them up and when they stop taking the pills they remain clear. i wasn't so lucky, my acne got so bad because of antibiotics and BCPs, now i am on accutane. if you are losing hair, accutane would make it worse probably. it made mine start falling out so i am taking biotin and that seems to be helpnig, maybe you could take it(biotin), its with the vitamins i got mine at walmart. well i really hope things get better for you. please let us know how it goes at the gyno. take care cutie
One of my frustrations with the medical community is they either don't care or have the time to show any compassion. So far, the only doc I've had that seemed to give a hoot is my derm.
Since the spiro is going to alter your hormones, I would recommend seeing an endocrinologist. They may test your hormone levels and find something else may work better.
Not to discourage you from taking spiro, I read online that spiro may cause hair loss. It may depend on the dose and why the person is taking it to begin with, since many of the sites said spiro is diagnosed as a diuretic.
I hope I'm not telling you anything you already know or am being presumptuous since I don't know your history at all. I just read your post and I feel that I went through sort of the exact same thing in college. It is likely that your acne problem is stemming from your eating disorder. I don't know the nature of your problem, but the reason I say this is that I once had an eating issue too in my 3rd year of college and I got bad cystic acne at that time, mainly on my forehead. I think it was because my period stopped for a while. Well, I think the huge shift in hormones really affected my skin. I went to the dermatologist who put me on doxycycline antibiotics without as much as a second glance, so I understand your frustration. Well It actually worked great- 98%, but eventually (2 yrs) it came back b/c you get immune to doxycycline. I eat fine now and am over my problem since a year and a half ago, so my skin is much better now and I get my period regularly, but I started getting it too much and very painfully! Basically, my eating problem messed up my hormone balance, I think. Presently I'm on the nuva ring (birth control) to get my hormones back on track and my skin has gotten worse, but I think its because my hormones are confused for a bit and my body needs to adjust again (an initial breakout). Any time there is a drastic change in hormones or your body's natural balance, it may affect some ppl's skin. Again, I hope I'm not completely off-base because I dont know your history-sorry if I'm rambling.
So, I would try Yasmin actually- I've heard a lot of good things about it. Maybe it could regulate your hormones. By the way, a lot of studies say that birth control doesn't just put on weight, it increases your appetite, and so it makes some women eat more. So in your case, you may not gain any weight.
I agree with 'realsad' about taking a Biotin supplement to promote hair growth. I take it to make my hair healthier. Anyway, I hope this wasn't too long or off-topic but I agree with 'Erica' and think that seeing an endocrinologist is probably a good idea (when you get the $$) because your hormone levels could be off right now, and they can probably tell you what to do, or if that is the problem, so you don't have to waste a lot of money/time/sanity doing trial-and error.
yeah thats probably a good idea, im making an appointment with one today actually
i had acne pretty bad b4 my eating disorder so i wasnt sure but its gotten worse since. But its not as bad as it was when i was crash dieting. and actually eating really healthy made me skin worse. so i didnt think the diet and acne thing was true. but who knows lol